Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

What causes fingers to tingle and stiffen?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2004
Answered : 1462 Questions
Question
Drs. the tips of my fingers tingle, also my fingers stiffen uncontrolable. I am worried.
Posted Mon, 25 Aug 2014 in Brain and Spine
 
 
Answered by Dr. Indranil Ghosh 16 hours later
Brief Answer:
May be nerve problems

Detailed Answer:
Hi
Thanks for your query. Tingling and numbness of the fingertips may be because of nerve disorder or low calcium levels. Do you have any other illnesses like diabetes? It can also lead to nerve disorder.

You need to get your calcium level checked. If calcium is low then it can be easily treated with supplements. Otherwise we can do nerve conduction studies to confirm that it is a nerve disorder. If indeed it is then we have to look for causes like diabetes, vitamin and mineral deficiencies, etc.

There is nothing to worry as these can all be treated and we can also give you some medicines for symptom relief till the exact cause is found.

Hope I have answered your queries. I will be available to answer further followup queries, if any.
Above answer was peer-reviewed by
 
Follow-up: What causes fingers to tingle and stiffen? 9 hours later
I don't have diabetes, I worry because I fell and had a serious concussion. For four days I was totally out, my face was black and blue. I was a bit afraid of developing dementior. I take 50 mg of Zoloft to stimulate hormons in thr brain.
 
 
Answered by Dr. Indranil Ghosh 3 hours later
Brief Answer:
ok then it may be the result of head injury

Detailed Answer:
Over time this will improve. You can continue to take the zoloft. You will not get dementia from this.

All the best.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor